Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2000, 4:49 PM MDT for Harding County, New Mexico. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2000, 4:49 PM MDT (22:49 UTC)
- Expired
- Jul 2, 2000, 6:15 PM MDT
- In force
- 86 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harding County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 022251 FFWABQ NMC021-030015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 PM MDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND NORTHERN HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE RADAR AND SPOTTERS REPORTED VERY HEAVY RAIN AND FLASH FLOODING IN ROY. THE CLUSTER OF THUNDERSTORMS PRODUCING THE TORRENTIAL RAIN WAS DRIFTING EAST-NORTHEASTWARD AND WILL AFFECT AREAS BETWEEN ROY AND CHICOSA LAKE STATE PARK. RAINFALL RATES MAY APPROACH 2 INCHES PER HOUR. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. GUSTY WINDS AND SMALL HAIL SHOULD ALSO BE EXPECTED WITH THIS STORM. LAT...LON 3601 10430 3583 10427 3581 10387 3610 10383 KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:10 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 2, 3:10 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SUN JUL 2 2000 WESTERLIES TO RETURN TO THE AREA FOR JULY 4TH. UPPER LEVEL RIDGE AXIS FORECAST TO MOVE EAST OF THE AREA ON MONDAY AS TROUGH DIGS INTO GREAT BASIN. THIS TREND TO CONTINUE ON THROUGH MID WEEK WITH MORE WEST TO SOUTHWEST FLOW ALOFT BRINGING IN GENERALLY DRIER AIR. GIVEN TIGHTENING OF GRADIENT BETWEEN TROUGH AND STRENGTHENING HIGH...COULD EVEN SEE BREEZY AFTERNOONS BY THE 4TH. GLITCHES INCLUDE THE FACT THAT THE LOW LEVEL MOISTURE WILL BE SLOW TO LEAVE THE EAST AND THAT VORT MAXES MOVING ACROSS THE FOUR CORNERS MAY SPARK CONVECTION EVEN IN THE DRIER AIR TO THE WEST. WITH THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE VERY SLOWLY ACROSS THE NORTHEAST QUARTER AT THIS WRITING...HAVE TO BELIEVE RESULTANT BOUNDARIES AND LEFTOVER MOISTURE WILL LEAD TO CONVECTION MAXIMUM THERE ON MONDAY. MORE WESTERLY FLOW ALOFT SHOULD ALSO INDUCE LEE TROF/DRYLINE DEVELOPMENT TO ADD TO THE FRAY. EXTENDED MODELS CONTINUE THIS PATTERN THROUGH DAY 5...WITH A TREND TOWARDS SLACKENING THE SW FLOW AND BUILDING A MORE GENERAL SW-NE RIDGE AXIS OVER NEW MEXICO. SO WARMER AND DRIER WITH SLIGHT CHANCES PM THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. UPPER RIDGE SHOULD MINIMIZE ANY CHANCES FOR CONVECTION ALONG POTENTIAL LEE TROF/DRYLINE. 42 CSM ABQ BB 063/091 063/094 063 42111 SAF BB 056/088 058/090 059 42211 TCC BB 067/092 068/093 067 42232 .ABQ...NONE.
In the hours before
Local storm report, Jul 2, 2:28 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
228 PM MDT SUN JUL 2 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM WAGON MOUND NM .75 INCH HAIL
07/02/00 MORA A few dime mixed in with
smaller hail
KMVThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 47 min |
| Jul 2, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 36 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.